MAUDE Adverse Event Report: ABBOTT VASCULAR INC. GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR INC. GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM
Model Number 1012580-16
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017- above rbp, use after expiration.
 
Event or Problem Description
It was reported that the procedure was to treat a perforation in the left anterior descending (lad) coronary artery.The 2.8x16 mm graftmaster covered stent, which was expired, was implanted at 18 atmospheres, functioned as intended, and sealed the perforation.There was pericardial effusion due to the perforation, and the patient was placed on impella pump.Pericardiocentesis was performed due to the effusion and the patient was transferred to a tertiary care center.The patient ultimately expired at the other hospital, due to cardiogenic shock.The physician stated that the graftmaster covered stent did not cause or contribute to any adverse effects, complications or the death.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed report it was stated by the account that although the device was expired, it was used as it was the only device the account had at the time.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The investigation determined the reported device expiration issue and inflation above instructions for use rated burst pressure appears to be related to the use error.The 2.8x16 mm graftmaster covered stent, which was expired, was implanted at 18 atmospheres, functioned as intended, and sealed the perforation.A review of the graftmaster label attached to the lot history record for this lot was conducted indicating a manufacturing date of 31-may-2022 with an expiration date (use by date) of 30-april-2024.The product was used after expiration as it was reported the procedure occurred on (b)(6) 2024.The expiration date of the product is important for sterility, efficacy, and performance of the device.It should be noted that the graftmaster rapid exchange (rx), coronary stent graft system, domestic instructions for use, states to note the product use by date specified on the package.Additionally, it also specifies the rated burst pressure (rbp) is 16 atm and clearly states not to exceed the rbp.In this case, the ifu deviations did not contribute to an adverse event/patient effect.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no product-related corrective action will be implemented in this case.B5: describe event or problem: updated.

Brand Name
GRAFTMASTER
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20516649
Report Number2024168-2024-12458
Device Sequence Number8855943
Product Code MAF
UDI-Device Identifier08717648176340
UDI-Public(01)08717648176340(17)240430(10)2053141
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number1012580-16
Device Catalogue Number1012580-16
Device Lot Number2053141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale
Patient Weight56 KG